Title: Stabilizers of collineation groups of smooth stable planes
Authors : Bödi, Richard
Published in : Indagationes mathematicae
Volume(Issue) : 9
Issue : 4
Pages : 477
Pages to: 490
Publisher / Ed. Institution : Elsevier
Publisher / Ed. Institution: Amsterdam
Issue Date: 1998
Language : Englisch / English
Subject (DDC) : 500: Naturwissenschaften und Mathematik
Abstract: Let S be a smooth stable plane of dimension n (see Definition 1.2) and let Δ be a closed subgroup of the collineation group of S which fixes some point p. We derive some results on the group-theoretical structure of Δ, e.g. that Δ is a linear Lie group (Theorem 3.7). As a by-product this shows that no (affine or projective) Moulton plane can be turned into a smooth plane. If Δ fixes some flag, then any Levi subgroup Ψ of Δ is a compact group and Δ is contained in the flag stabilizer of the classical Moufang plane of dimension n (Corollary 3.1 and Theorem 3.7). Let Δ fix three concurrent lines through the point p. If is one of the classical projective planes over the reals, the complex numbers, the quaternions, or the Cayley numbers, then the dimension of Δ is dclass = 3, 6, 15, or 38, respectively. We show that for a smooth stable (projective) plane S of dimension 2l either S is an almost projective translation plane (classical projective plane) or that dim Δ ≤ dclass − l holds (Theorems 4.1 and 4.2).
Departement: School of Engineering
Publication type: Beitrag in wissenschaftlicher Zeitschrift / Article in scientific Journal
Type of review: Peer review (Publikation)
DOI : 10.1016/S0019-3577(98)80028-1
ISSN: 0019-3577
URI: https://digitalcollection.zhaw.ch/handle/11475/3225
License (according to publishing contract) : Lizenz gemäss Verlagsvertrag / Licence according to publishing contract
Appears in Collections:Publikationen School of Engineering

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.